Jump to content
Important Survey - Please Participate ×

Really need support today, vertigo


[Ma...]

Recommended Posts

Hi Buddies,

 

I really need support today, I've woken up on the day of an educational exam and I have minor tinnitus and vertigo when I turn my head too fast. So I can't attend the exam and it looks really bad. I'm on 0.5mg of Valium now and I wonder why the heck this happens. Does anyone else get this and have you found a way to cope with it? Thanks on advance for any advice I really need help

Link to comment
Share on other sites

Hi,  I have BPPV (positional vertigo), which happened especially during withdrawal.  It would happen when I extended my neck or turned my head a certain way.  I haven't had it for some time now, and all I can say is to take it easy, lay down if necessary, and don't turn your head too fast (seriously).  Mine would last 1-5 minutes, occasionally longer.  How long does yours last?
Link to comment
Share on other sites

Hi Megan,

 

Thanks for the reply, it hits me in the morning and I feel generally light headed - if I turn my head to fast I get a vertigo episode that lasts for about a minute then wears off. I have to grab hold of something when it occurs, makes driving hard. Strange thing is, by the afternoon I can usually turn my head normal again without it happening. Hmm does this sound like yours?

Link to comment
Share on other sites

I'd have it in the morning, sometimes having slept with my head turned the wrong way.  One time after sitting in the dentist's chair with my head back.  Now, I always take a small neck pillow to the dentist. 

 

All my symptoms were far worse in the morning than in the afternoon, when most of them got much better or disappeared.  It will get better as you heal, though. 

Link to comment
Share on other sites

I had horrible central vertigo in the past that was totally random and unpredictable, including one attack that lasted an hour and wiped out my balance to the point that I could barely walk for three months. I didn't have insurance or a doctor then, but my current doc thinks it was a blood pressure issue and I do too. It hasn't happened that way since starting BP meds.

 

What you're having is BPPV, emphasis on the B for benign, so take comfort in that! :thumbsup: I'm having it too right now. I took a week off from work. A few tips...

 

Note what movements cause it and avoid them.

 

Never bend your neck backwards (like laying your head back on the couch, for instance). Normal reclining is fine, but bending your neck backwards like that... it has triggered multiple attacks for me, so I never ever do it anymore, period.

 

Be careful with forward head posture (might want to Google that one). It's super common these days with all the smartphone and laptop use. Correcting that has given me a year to a year and a half between vertigo attacks, where before that I was having them every few months. I can post some correctional exercises that I use if you're interested.

 

Biorutin or lemon bioflavonoid helps a ton with tinnitus and vertigo. I take it daily but you could just take it temporarily if this is a short term benzo-related issue for you. It is not the same as other citrus bioflavonoids. Needs to be from lemon rinds.

 

BPPV typically resolves over a period of weeks. Some people go to the doc to have the Epley maneuver done instead. I'm terrified of it because I tried it on my own and it made me worse, so I just wait it out. But it's an option.

 

Hmm... I think that's all I've got! The fear of the central vertigo is actually what led me to benzos in the first place, so I guess my biggest piece of advice would be to not let yourself fear it too much. I've wasted a lot of time NOT going out and doing things just out of fear that it might happen in public. It's super common these days for some reason, seems like everyone I know has it. On the bright side, if you've never had it before, you'll probably only have it during withdrawal and maybe during recovery.

 

Sending you strength and comfort because I know how hard this is! Perhaps if you explain that you are having vertigo problems, your professor will allow you to take a makeup exam? It is very common and you don't have to say anything about benzos or withdrawal at all.

Link to comment
Share on other sites

Hi Solace & Peace,

 

I'm sorry that you're currently experiencing vertigo, I hope it goes away fast.

 

Yes it's definitely terrifying, I did see my doctor and he said it's from the withdrawals. He gave me a medication called Stemitil for if it gets too bad.

 

It's gone away today but I'm having other symptoms. I'm at 0.5mg and I'm feeling all kinds of things.

 

Thank you for the supplement suggestions also, I'm going to give it a try. I hope we both feel better soon!

 

Regards,

 

MLC

Link to comment
Share on other sites

Interesting, I've never heard of that drug! My doc gave me meclizine  (basically dramamine) and it made me even more nauseated. The one good thing about that bad attack that I had is that I used to have chronic motion sickness and I don't anymoreven after that attack. I rarely get dizzy now, used to be dizzy all the time. So no regrets! It obviously wiped out a part of my balance system that was making me miserable anyway! ::)

 

Wow, 0.5 mg! Amazing. You are almost there. I'm inspired. Congrats on touching it out! You should be really proud.

 

Hoping you feel better soon!

Link to comment
Share on other sites

I'm on .25mg V and fight dizziness and vertigo. Mine hits when I look down and up too quickly.

Mostly in the mornings and seems to get better as the day goes.

I find that sitting at a computer aggravates it horribly.

WE CAN DO THIS!!!

Nobody is patting us on the back when we survive horrible days like these.

I find comfort and solace in the words of the bible and comments here on BB.

There are better days ahead so don't get discouraged!

 

Link to comment
Share on other sites

×
×
  • Create New...